Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taking Albenza for pinworms. Have constipation, nose tickling and headaches

my daugter has been diagnosed with pin worms . She has also said that she saw something long that looked like a fish it was wrapped in tape that tickles her body. Could she have some other worm. She is taking albenza and is own her second round of treaments. She is very constipated and says it feels like something gushy is trying to come out but wont. Also complaining of tickling in her nose and headaches
Asked On : Sat, 23 Feb 2013
Answers:  2 Views:  374
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hello mom,

Initial work up for worm infestations include stool examination for ova,cyst and parasites,RBC and WBC. If her stool workup showed only pinworm then most probably she has no other infestations. She is being given the right treatment with albendazole and it should take care of the worms.

Since you have not specified the age, weight of your daughter and dosage of albendazole given to her, it is difficult for me to comment on whether the symptoms your daughter is experiencing is a side effect or not.

When a high dose of albendazole is given children they can have the above symptoms like tingling sensations,headache,vomitting. Give her adequate water and fibre rich food.If the symptoms does not subside in 2 days or she complain's of vision changes, yellowing eyes/skin, severe stomach/abdominal pain, dark urine immediately consult your pediatrician for further course of action.

Hope it helps,

Dr.Soumya Nagaraja MD
Answered: Wed, 11 Sep 2013
I find this answer helpful
General Surgeon Dr. M Y Shareef's  Response
Hi ! From your history, I presume your daughter has also got tape worm infestation apart from having pin worms. Albendazole is the accepted medical treatment for both the infestations, and I would advise to continue with the medicine as advised by your treating doctor. Side effects with albendazole though infrequent can occur and headaches and tickling sensation in her nose could be one such side effects. Wishing your daughter an early recovery.
Answered: Wed, 11 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor